Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 409, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 7:26 PM CDT for Garfield County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 21, 2007, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 7:51 PM CDT | HAIL 1 | Burwell, NE | |
| Aug 21, 8:15 PM CDT | HAIL 1 | 1 Se Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3575 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220029
SVRLBF
NEC071-220115-
/O.NEW.KLBF.SV.W.0409.070822T0026Z-070822T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BURWELL...
* UNTIL 815 PM CDT
* AT 723 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES
EAST OF BURWELL...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 91 MILE MARKER 70 BY 740 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.
LAT...LON 4173 9885 4172 9886 4173 9921 4192 9922
4199 9921 4200 9923 4208 9923 4208 9878
4174 9875
TIME...MOT...LOC 0026Z 355DEG 12KT 4183 9889
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 21, 3:50 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE AUG 21 2007 .DISCUSSION... STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL FLOW SHIFT NORTHEAST. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE TAF LOCATIONS THIS AFTERNOON. HOWEVER...AS THE FRONT STALLS WOULD EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB ROUTES 264 AND POSSIBLY 098. && .FIRE WEATHER... RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA. && 13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT TUE AUG 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-222115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A LINE FROM VALENTINE TO OGALLALA. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS. HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR FURTHER WEST. THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN DURING THE FIRST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Aug 21, 6:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 8 SSW EUSTIS 40.56N 100.09W
08/21/2007 E2.75 INCH FRONTIER NE PUBLIC
ROOF DAMAGED BY HAIL
&&
MBYRDLocal storm report, Aug 21, 6:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 11 E CHAMBERS 42.20N 98.53W
08/21/2007 E1.00 INCH HOLT NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 6:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 S EUSTIS 40.52N 100.03W
08/21/2007 E1.25 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 13 NW BARTLETT 42.02N 98.73W
08/21/2007 E1.75 INCH WHEELER NE PUBLIC
GOLFBALL...HALF DOLLAR AND QUARTER SIZE HAIL AND STRONG
WINDS
&&
MBYRDLocal storm report, Aug 21, 7:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 2 SSE EUSTIS 40.64N 100.01W
08/21/2007 E1.00 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, Aug 21, 7:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 11 NE BURWELL 41.89N 98.98W
08/21/2007 E0.88 INCH GARFIELD NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| Aug 21, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Aug 21, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
| Aug 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Aug 21, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Aug 22, 3:12 AM CDT | Flash Flood Watch | LBF | Boyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more | 30 hr |
| Aug 22, 5:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 61 min |
| Aug 22, 5:59 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 46 min |
| Aug 22, 6:39 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Aug 22, 7:20 AM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 40 min |
| Aug 22, 7:33 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 57 min |
| Aug 22, 8:22 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 38 min |
| Aug 22, 8:24 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 51 min |
| Aug 22, 8:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 32 min |
| Aug 22, 8:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 31 min |
| Aug 22, 9:25 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Aug 22, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 22, 9:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 46 min |
| Aug 22, 10:46 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 29 min |
| Aug 22, 10:52 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 19 min |
| Aug 22, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | LBF | Garfield, Wheeler | 3 hr |
| Aug 22, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.